Bipolar Medications and Weight Gain

Posted by Ryan4250 @ryan4250, Jan 7, 2012

Has anyone experienced weight gain with bipolar medications?

Interested in more discussions like this? Go to the Mental Health group.

It is more of a “I can’t lose it.” I have been at the same weight since I started. I watch what I eat and burn anywhere from 3000 to 4500 a day without exercising. I feel like my metabolism just hit rock bottom. I am at 250 (high after I had my son) and it might fluctuate five to ten pounds a day. Ugh.

REPLY
@sarahlayne23

It is more of a “I can’t lose it.” I have been at the same weight since I started. I watch what I eat and burn anywhere from 3000 to 4500 a day without exercising. I feel like my metabolism just hit rock bottom. I am at 250 (high after I had my son) and it might fluctuate five to ten pounds a day. Ugh.

Jump to this post

I take Abilify and it seems to really pack on the pounds over the last few years.

REPLY
@sarahlayne23

It is more of a “I can’t lose it.” I have been at the same weight since I started. I watch what I eat and burn anywhere from 3000 to 4500 a day without exercising. I feel like my metabolism just hit rock bottom. I am at 250 (high after I had my son) and it might fluctuate five to ten pounds a day. Ugh.

Jump to this post

Many of the meds for bipolar cause weight gain. There are some that are not as bad as others. Ask your doctor about that.

REPLY

ryan4250 i have actually been bipolar for ever i am not one who gains weight you have to let the meds get in you system …good luck to you …god be with you

REPLY

My weight gain was minimal. Now with my NEW med I am losing weight actually!!! Yeah!!!

REPLY
@meeha

My weight gain was minimal. Now with my NEW med I am losing weight actually!!! Yeah!!!

Jump to this post

May I ask what your new med is? You can email me. My sister-in-law has this same problem and is very uncomfortable. She could really use a break and a med that helps her lose weight instead of gain it would be amazing.

REPLY

My doctor started me on a higher dose of seraquel but lowered it gradually because he said it does cause weight gain. The mid day dose used to make me want to eat non stop for 2 hours.

REPLY
@meeha

My weight gain was minimal. Now with my NEW med I am losing weight actually!!! Yeah!!!

Jump to this post

Ive been on anti depressants for over 20 years and I remember prozac had an appetite suppressant in it, Im sure there are others, can ask dr. I started taking an anti depressant new on market last July, called Viibryd, no weight gain/loss.

REPLY
@sarahlayne23

It is more of a “I can’t lose it.” I have been at the same weight since I started. I watch what I eat and burn anywhere from 3000 to 4500 a day without exercising. I feel like my metabolism just hit rock bottom. I am at 250 (high after I had my son) and it might fluctuate five to ten pounds a day. Ugh.

Jump to this post

I had a terrible meltdown when I took Ability, anyone else?

REPLY

A lot of psych meds cause weight gain which can lead to diabetes and other health issues. Sometimes one has to try several. I loved Wellbutrin because I actually lost weight but it did not touch the depression. The one that worked caused a 30 pound weight gain and the doc took me off and recommended a gym.

REPLY

I have bipolar and was taking seroquel which resulted in me gaining 70 pounds. I have nothing good to say about seroquel… I felt sluggish and passive on it while steadily gaining weight. Currently, I am taking Dekapote and respiritian which work well. Happily, I have lost the awful weight too. Be patient; best of luck.

REPLY
@sarahlayne23

It is more of a “I can’t lose it.” I have been at the same weight since I started. I watch what I eat and burn anywhere from 3000 to 4500 a day without exercising. I feel like my metabolism just hit rock bottom. I am at 250 (high after I had my son) and it might fluctuate five to ten pounds a day. Ugh.

Jump to this post

;(

REPLY
Please sign in or register to post a reply.
  Request Appointment